Overdosing with aspirin (acetylsalicylic acid)

аспирин Aspirin is widely known for its ability to reduce elevated body temperature and dilute blood. It is one of the main components of home first-aid kits. For many patients, this medicine helps to improve health.

But can acetylsalicylic acid conceal a danger in itself? Moreover, is it possible to poison with aspirin? If this happens, then how to see intoxication, what kind of help is needed? Than to treat an overdose, whether there are consequences? How does acetylsalicylic acid work on the body? There are many questions, it is necessary to understand them.

The effect of aspirin on the body

Aspirin has many analogues, but all of them are made on the basis of acetylsalicylic acid. This drug belongs to non-steroidal anti-inflammatory drugs and anti-aggregates. It relieves pain, inflammation, has antipyretic effect. Reducing the aggregation of platelets, the drug prevents the formation of blood clots.

Aspirin is completely absorbed in the digestive tract. Its disintegration occurs in the liver, and excretion occurs through the kidneys. Aspirin is used for acute colds, accompanied by fever, migraine, inflammation, in order to prevent cardiovascular complications in people with atherosclerosis, ischemic heart disease, cerebral circulation disorder and other cardiovascular diseases.

Causes of aspirin poisoning

лечение без назначения врача Like any medicine in a large dose, aspirin can be a poison. The reasons for an overdose of aspirin are as follows.

  1. Treatment without a doctor's appointment, when the reception is done in the wrong dose or without taking into account contraindications.
  2. Intentional excess of therapeutic dosage (it is very rare).
  3. If properly administered in case of significant impairment of liver and (or) kidney function.
  4. When the child finds the medicine package.

Poisoning with aspirin is acute and chronic.

A single dose of a large dose for two days leads to the development of acute intoxication. In this case, the concentration of acetylsalicylic acid in the blood will exceed 300 μg / l.

If the excess of the maximum daily dose lasted for a long time, chronic poisoning developed. The content of the drug in the blood in this case is 150-300 μg / l.

The maximum daily intake of the drug is 3 grams. To have a poisoning with aspirin, you need to drink 100 mg per 1 kg of body weight per day. A lethal dose of 500 and more mg / kg per day.

Symptoms of chronic overdose with aspirin

боль в животе Chronic intoxication is difficult to diagnose. Usually relatives can accurately tell, having found out packing from recently bought preparation empty. The most reliable method of diagnosis is the determination of the content of acetylsalicylic acid in the blood. More often chronic intoxication occurs in elderly people.

With a chronic overdose of aspirin, the symptoms are as follows:

  • noise in ears;
  • indigestion;
  • stomach ache;
  • hearing loss;
  • nausea, vomiting;
  • sweating;
  • headache;
  • anemia, a decrease in the level of leukocytes and blood platelets;
  • deafness, loss of consciousness.

Chronic intoxication is dangerous by provoking bleeding, the development of bronchial asthma. A prolonged excess of the dose may increase heart failure.

Symptoms of acute aspirin poisoning

отравление аспирином Acute poisoning has 3 degrees of severity. With the lung - the symptoms will be the same as with chronic intoxication, only the consciousness in this case will not be violated.

An overdose of moderate severity is manifested by increased frequency and difficulty of breathing, a cough with mucous sputum appears, and body temperature begins to rise. The toxic effect is directed to the nervous system, lungs, kidneys, liver, blood.

передозировка аспирином Severe overdose of acetylsalicylic acid causes respiratory failure in patients with transition to pulmonary edema. It is accompanied by an even greater rapidity of breathing, cough, blanching of the skin followed by blueing. When a foam appears at the mouth, at this stage, the edema of the lungs is rarely saved by anyone.

Body temperature reaches high levels. The arterial pressure gradually decreases, the pulse is rapid, the patients feel disruptions in the work of the heart. Before the loss of consciousness, which develops gradually, there is a short period of excitement. First there are drowsiness, deafness. Then the victim falls into a coma. Cramps develop.

With kidney damage, urination decreases. Develops a life-threatening violation of electrolyte blood balance. The sodium content in the plasma increases, and the potassium decreases.

Poisoning is characterized by the development of toxic encephalopathy (a brain disease). In mild cases, it manifests a general weakness, diffuse attention, irritability, poor sleep, sluggishness, apathy, anxiety. With further progression, consciousness is disturbed.

Aspirin overdose ends with a fatal outcome from acute hepatic or renal failure, pulmonary edema, paralysis of the brain centers, controlling respiration and cardiac activity.

First aid and further treatment

аспирин отравление Noticing signs of an overdose of aspirin, what can I do? If there is a suspicion of poisoning, you should immediately consult a doctor. While ambulance rides the patient to try to induce vomiting, and then give activated charcoal. In the future, sorbents continue to take a few more days. In case of severe poisoning with aspirin, the injured person should be taken to the hospital as soon as possible.

In the clinic, the stomach is washed, forced diuresis is carried out, which implies intravenous-drop administration of solutions, and then diuretics. The treatment also includes correction of the ionic and water balance of the blood. If necessary, cardiac funds are administered, symptomatic treatment is performed. Also, hemodialysis is prescribed if there is severe poisoning with acetylsalicylic acid.

Consequences of an overdose of aspirin

Restoration of the body largely depends on the severity of poisoning, the type of its course, the timeliness of medical care, the previous state of the body. In acute light and medium severity, poisoning can pass without a trace. The probability of development of multiple organ failure is very small. In severe form or chronic overdose of aspirin, the consequences can be significant. Great risk of toxic encephalopathy, the development of renal, hepatic insufficiency, bronchial asthma, peptic ulcer.

So, we managed to find out that an uncontrolled intake of aspirin poses a risk of poisoning. Penetrating into all organs, it can cause multiple insufficiency, which is dangerous not only for health, but also for life. Symptomatic of poisoning, especially chronic, is nonspecific. Therefore, if chronic intoxication develops in the elderly person, then the clinical manifestations of poisoning can be taken for signs of chronic diseases and do not pay due attention to them. In fact, noise in the ears, headaches, hearing loss, nausea affects many elderly people who do not take aspirin. First aid in intoxication has no specific features and is based on general principles of poisoning treatment. There is no specific antidote for aspirin. Therefore, to avoid such situations, all medicines must be taken only as prescribed by the doctor!

loading...